Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Long term Ritalin use... linkadge

Posted by AlexCanada on September 13, 2012, at 21:31:53

In reply to Re: is a GABA antagonist what i need?, posted by linkadge on September 12, 2012, at 18:42:27

> Dopamine can actually cause anhedonia too.
>
> Dopamine release in the NAA can cause feelings of pleasure (acutely, in the short term). However when the NAA recieves prolonged exposure to dopamine, it can result in behavioral depression.
> This is associated with an elevation of BDNF in the neucleus accumbens (bad) - and decrease of BDNF in the hippocampus.
>
> Pleasure is meant to come only here and there (usually after the sucessful completion of a positive task). You don't want dopamine coming out of nowhere, for no reason, else you develop an addiction to the pleasure producing short cut, not the natural events in life that produce it.
>
> People who use stimulants or opioids usually become antisocial. This is because the drug produces reward and the individual begins to focus more on the reward produced by the drug rather than natural social interaction (which can do the same thing).
>
> The effect of dopamine on pleasure is inverse 'U' shaped. Why do you think that antipsychotics can reverse the severe behavioral withdrawl, apathy and other negative symptoms associated with schizophrenia?
>
> Depression can be a side effects of ADD drugs like ritalin or dexedrine. According to my psychiatrist (who deals in ADD), its a fairly common side effect.
>

I've been on ritalin for years. It used to help greatly a long time ago but has since developed much tolerance. A few times I've given it a break and then had positive results when starting up again. These days it sometimes makes me feel slightly better while other times slightly worse. It is very possible that long term ritalin use has compounded my melancholic depression.

How would you suggest reversing any possible damage that may have been done? I have been cutting back on my doses little by little but may take some time. Ritalin was the first med to make me feel as if I had part of my life back many years ago (dexedrine was similar in this regard).


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:AlexCanada thread:1025108
URL: http://www.dr-bob.org/babble/20120912/msgs/1025604.html